Nebraska, 2002

Hail in Nebraska, June 25, 2002

June 25, 2002 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 25, 1:30 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 PM CDT TUE JUN 25 2002

FORECAST CHALLENGES THUNDERSTORMS AND TEMPERATURES.

FORECAST SOUNDINGS AND MODIFIED SHARP SOUNDINGS INDICATING AIR MASS
ACROSS THE AREA THIS AFTERNOON WILL BE FAIRLY UNSTABLE WITH MINIMAL
CIN. THESE TRENDS BEING CONFIRMED ON GOES SOUNDING DATA. WEAK
BOUNDARY FM NE SD INTO N CNTRL NEB STARTING TO BE REINFORCED BY PUSH
OF COOLER AND DRIER AIR ACROSS WRN AND CNTRL DAKOTAS ASSOCIATED WITH
SEWD MOVING SHORTWAVE EXTENDING FM SOUTHEAST MANITOBA INTO N CNTRL
SD. THIS BOUNDARY WILL LIKELY SERVE AS THE PRIME FOCUS FOR
CONVECTIVE DEVELOPMENT TNGT THRU WED AS IT PUSHES SOUTH AND EAST.
TRENDS OF PREVIOUS FORECASTS APPEAR TO HAVE GENERAL SCENARIO IN HAND
WITH CHANCE FOR TSTMS DEVELOPING SOUTHEAST ACROSS FCST AREA TNGT. ON
WED MAIN POTENTIAL FOR SHOWERS AND TSTMS APPEARS IT WILL BE CONFINED
TO SRN ZONES VICINITY FRONTAL ZONE WITH DRIER AMD MORE STABLE AIR
SPREADING INTO NRN COUNTIES. MAIN QUESTION WHETHER TO HOLD MENTION
SRN COUNTIES WED EVENING. BASED ON NEW TIMING OF FRONT APPEARS SMALL
EVENING POPS AT BEST SHOULD HANDLE SITUATION. WED APEARS TO BE A
TEMP TRANSITION DAY WITH FRONT MOVING ACROSS FCST AREA WITH MAX TEMPS
VARYING FROM MID OR UPPER 80S NORTH OF FNT TO 90 TO 95 SOUTH. THU
LOOKS DRY WITH HIGH TEMPS GENLY IN MID OR UPPER 80S.

ALTHOUGH CONFIDENCE STARTS TO DECREASE AS ONE GOES DEEPER INTO THE
DAY 3-7 PERIOD WITH INCREASING RETURN FLOW AND CONVECTIVE CLIMATOLOGY
THIS TIME YEAR...APPEARS EXTNDED PERIOD WILL BE MAINLY DRY BASED ON
GENERAL UPPER LEVEL RIDGING. IN ADDITION NO SIGNIFICANT LOWER LEVEL
FEATURE APPEARS FORECAST BY MODELS IN AREA TO HELP INITIATE CONVECTIVE
DEVELOPMENT.

.OMA...NONE
WIESE

In the hours before

Special weather statement, Jun 25, 10:40 AM CST, 6 hours before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-252230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1140 AM CDT TUE JUN 25 2002

STORM SPOTTERS MAY BE NEEDED IN PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA THIS AFTERNOON AND TONIGHT.

A WEAK SURFACE BOUNDARY EXTENDING FROM NORTHEAST SOUTH DAKOTA
INTO
NORTH CENTRAL IS EXPECTED TO BEGIN TO MOVE SOUTHEAST THIS
AFTERNOON AND TONIGHT.	STRONG SURFACE HEATING AND ABUNDANT LOW
LEVEL MOISTURE WILL RESULT IN QUITE UNSTABLE CONDITIONS OVER THE
REGION THIS AFTERNOON AND EVENING.  THUNDERSTORMS ARE EXPECTED TO
FORM ALONG THE BOUNDARY AND  MOVE INTO PARTS OF NORTHEAST
NEBRASKA LATER THIS AFTERNOON OR EVENING.
THERE IS A CHANCE FOR THUNDERSTORMS DEVELOPING INTO OTHER AREAS
OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT AS THE BOUNDARY
CONTINUES TO MOVE SOUTHEAST AS A WEAK COOL FRONT.

ALTHOUGH WIND SHEAR WILL BE RELATIVELY WEAK...DO TO THE AMOUNT OF
INSTABILITY AND MOISTURE... SOME STORMS ALONG THE FRONT MAY REACH
SEVERE LEVELS IN EASTERN NEBRASKA AND SOUTHWEST IOWA. LARGE HAIL
AND DAMAGING WINDS APPEAR THE MAIN HAZARDS.

THE FRONT IS EXPECTED TO EXTEND ACROSS SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA WEDNESDAY.  THE FRONT WILL ACT AS A FOCUS FOR MORE
THUNDERSTORMS WEDNESDAY IN THESE AREAS WEDNESDAY WITH A FEW
SEVERE STORMS POSSIBLE.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).

GW

The radar

The Sioux Falls radar (KFSD), 126 km away, was scanning. The volume nearest the first event began at 22:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Knox

When
June 25, 4:40 PM CST to 5:00 PM CST
Where
Knox County, 4 mi S of Santee
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.783, -97.817

Hail up to nickel size lasted 20 minutes near Santee.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304014.